Topological entropy and partially hyperbolic diffeomorphisms

Yongxia Hua, Radu Saghin, Zhihong Xia

Research output: Contribution to journalArticlepeer-review

27 Scopus citations


We consider partially hyperbolic diffeomorphisms on compact manifolds. We define the notion of the unstable and stable foliations stably carrying some unique non-trivial homologies. Under this topological assumption, we prove the following two results: if the center foliation is one-dimensional, then the topological entropy is locally a constant; and if the center foliation is two-dimensional, then the topological entropy is continuous on the set of all C diffeomorphisms. The proof uses a topological invariant we introduced, Yomdin's theorem on upper semi-continuity, Katok's theorem on lower semi-continuity for two-dimensional systems, and a refined Pesin-Ruelle inequality we proved for partially hyperbolic diffeomorphisms.

Original languageEnglish
Pages (from-to)843-862
Number of pages20
JournalErgodic Theory and Dynamical Systems
Issue number3
StatePublished - Jun 2008
Externally publishedYes


Dive into the research topics of 'Topological entropy and partially hyperbolic diffeomorphisms'. Together they form a unique fingerprint.

Cite this